MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM513.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that a 13.2mm vicm513.2 implantable collamer lens of a -12.0 was damaged with a tear in the corner.Patient contact or cause of the event is unknown.
 
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: one similar complaint within associated lots was found.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: product non-conformity (no patient involvement) was reported.Lens tore/broke before loading after opening the vial.Cause of the event was other with the device not performing as intended.Reportedly, "poor lens quality/edge torn." on (b)(6) 2024 a replacement lens was implanted into the patient's right eye (od).The problem was resolved.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: after futher reported information received.This claim is not reportable.There is no complaint.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite: 210
monrovia, CA 91016
8002927902
MDR Report Key19042118
Report Number2023826-2024-01536
Device Sequence Number20950381
Product Code MTA
UDI-Device Identifier00841542119450
UDI-Public00841542119450
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVICM513.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/11/2024
08/13/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/25/2024
08/13/2024
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTIDGE MODEL: SFC-45 - LOT# 162676.; FOAM TIP PLUNGER - LOT# 1643206.; INJECTOER MODEL: LIOLI-24 - LOT# FC14401.; UNK.
Patient Age45 YR
Patient SexFemale